Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2011, 6:13 PM CDT for McPherson County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 18, 2011, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McPherson County, NE
The radar
The North Platte radar (KLNX), 48 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787 WUUS53 KLBF 182313 SVRLBF NEC117-190000- /O.NEW.KLBF.SV.W.0094.110618T2313Z-110619T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 PM CDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 700 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF TRYON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... TRYON...RINGGOLD...HIGHWAY 97 MILE MARKER 40 AND HIGHWAY 97 MILE MARKER 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4174 10072 4140 10072 4140 10118 4174 10118 TIME...MOT...LOC 2313Z 262DEG 23KT 4158 10100 WIND...HAIL <50MPH 1.00IN $$ POWER
2 follow-up statements
914 WWUS53 KLBF 182326 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 626 PM CDT SAT JUN 18 2011 NEC117-190000- /O.CON.KLBF.SV.W.0094.000000T0000Z-110619T0000Z/ MCPHERSON NE- 626 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MCPHERSON COUNTY UNTIL 700 PM CDT... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TRYON...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... RINGGOLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4174 10072 4140 10072 4140 10105 4174 10105 TIME...MOT...LOC 2326Z 262DEG 23KT 4159 10089 WIND...HAIL <50MPH 1.00IN $$ POWER
338 WWUS53 KLBF 182353 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 653 PM CDT SAT JUN 18 2011 NEC117-190003- /O.EXP.KLBF.SV.W.0094.000000T0000Z-110619T0000Z/ MCPHERSON NE- 653 PM CDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY WILL EXPIRE AT 700 PM CDT/600 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 4174 10072 4140 10072 4140 10105 4174 10105 TIME...MOT...LOC 2353Z 262DEG 23KT 4161 10066 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:46 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 18, 3:46 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT SAT JUN 18 2011 .SYNOPSIS... H5 CLOSED LOW OVER CENTRAL CANADA WITH RIDGE THROUGH THE GREAT LAKES AND ANOTHER CLOSED LOW OVER THE MARITIMES. STRONG UPPER HIGH OVER SOUTHERN CONUS. && .DISCUSSION... MODELS IN GOOD AGREEMENT AND HAVE USED BLEND TRENDING TOWARDS GFS FOR QPF FORECAST. ONGOING PRECIPITATION OVER THE EASTERN NEBRASKA PANHANDLE MAY PUSH EAST OVER NIGHT. HAVE RETAINED CHANCE POPS TO THE EAST. MOST CONVECTIVE ACTIVITY SHOULD DIE OUT AFTER SUNSET. SUNDAY IS ANOTHER STORY. UPPER LOW PUSHES THROUGH THE NORTHERN ROCKIES INDUCING LEE SIDE SURFACE LOW DEVELOPMENT OVER NORTHEAST COLORADO WHICH DEEPENS QUICKLY. UPPER DEFORMATION ZONE OVER WESTERN NEBRASKA WITH UPPER JET ROUNDING THE TROUGH AND NUMEROUS WAVES EJECTING OUT OF THE TROUGH. INITIATION OVER THE NEBRASKA PANHANDLE MIDMORNING WITH WARM SECTOR TO THE SOUTH OVER KANSAS WARM FRONT TO PUSH NORTH THROUGH THE DAY NORTH ACROSS WESTERN NEBRASKA. DYNAMICS LOOK GOOD FOR SEVERE WEATHER OUTBREAK. HYDROLOGY WILL BE CONCERN WITH SLOW MOVEMENT OF UPPER SYSTEM AND OPEN GULF WITH HIGH PERCEPTIBLE MOISTURE CONTENT WELL ABOVE NORMAL BEING DRAWN NORTH. UPPER LOW WILL CROSS FORECAST AREA THROUGH THE DAY MONDAY WITH DEFORMATION ZONE FAVORED AREA FOR HEAVY RAIN THROUGH THE CENTRAL SANDHILLS. SYSTEM MOVES TO THE NORTHEAST MONDAY NIGHT INTO TUESDAY WITH PRECIPITATION DIMINISHING FROM SOUTH TO NORTH WRAPAROUND SHOWERS WILL CONTINUE THROUGH THE DAY ON WEDNESDAY ESPECIALLY OVER EASTERN PORTIONS OF THE FORECAST AREA. THURSDAY RIDGE BUILDS BACK IN WITH WARMER TEMPERATURES. SLIGHT CHANCE FOR SHOWERS INCLUDED FRIDAY WITH SYSTEM MOVING ACROSS THE NORTHERN PLAINS. && .AVIATION... AN UPPER LEVEL DISTURBANCE WILL PUSH EAST FROM NORTHERN COLORADO ACROSS WESTERN NEBRASKA SPARKING OFF SCATTERED SHOWERS AND THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE. THE LATEST HRRR WOULD SUGGEST THE BEST THREAT OF STORMS WOULD REMAIN WEST OF HIGHWAY 61 THROUGH 00Z...WITH RESIDUAL STORMS REMAINING THEREAFTER. MODERATE HAIL WITH STRONG ERRATIC WIND GUSTS WOULD ACCOMPANY ANY STORM TO DEVELOP THIS AFTERNOON AND EVENING. THIS ACTIVITY IS EXPECTED TO MOVE EAST AND DIMINISH BY 06Z OVER NORTH CENTRAL NEBRASKA. FOR NOW ONLY A CB QUALIFIER WILL BE MENTIONED IN THE TAF FORECAST AS THE PROBABILITY OF TSRA PUSHING EAST TO LBF OR VTN REMAINS SMALL. OTHERWISE...BUFFER SOUNDINGS AND THE NAM HINT AT THE POSSIBILITY OF LOWER CEILINGS OR FOG BY DAYBREAK...WILL INCLUDE A TEMPO MENTIONING REDUCED VISIBILITY OF 1SM FROM 09Z TO 12Z FOR BOTH TERMINALS. && .HYDROLOGY... HEAVY RAIN IS POSSIBLE SUNDAY NIGHT AND MONDAY ACROSS PARTS OF THE NORTH PLATTE...REPUBLICAN RIVER...NIOBRARA AND LOUP RIVER BASINS. RAINFALL TOTALS NEAR 2 INCHES OR GREATER COULD DEVELOP IN SOME AREAS. 3 HR FLOOD GUIDANCE IS AS LOW AS 1.5 INCHES IN THE NORTH PLATTE BASIN BELOW LAKE MCCONAUGHY. IF HEAVY RAIN DEVELOPS IN THE NORTH PLATTE RIVER BASIN BELOW MCCONAUGHY...A SIGNIFICANT RISE WOULD OCCUR AT NORTH PLATTE. OTHERWISE...WITHOUT THE INFLUENCE OF HEAVY RAINFALL ACROSS THE NORTH PLATTE RIVER BASIN...RIVER LEVELS ARE EXPECTED TO REMAIN FAIRLY STEADY ABOVE LAKE MCCONAUGHY...WITH SLIGHT RISES FROM PREVIOUS RAINFALL ENDING LATE IN THE WEEKEND. BELOW LAKE MCCONAUGHY...A SLIGHT DECREASE IN WATER RELEASES FROM KINGSLEY DAM WILL LOWER RIVER LEVELS SLIGHTLY IN AND EAST OF NORTH PLATTE. HOWEVER...THIS IS ASSUMING THAT HEAVY CONVECTIVE RAINFALL DOES NOT FALL OVER THE BASIN. WITH THE FORECAST POSITION OF THE LARGE UPPER TROUGH ON SUNDAY NIGHT/MONDAY...HEAVY RAINFALL APPEARS LIKELY...THUS POTENTIALLY PUSHING RIVER LEVELS UP FURTHER. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT THIS EVENING FOR NEZ022-023-035-056>058-069. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Jun 18, 3:47 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SAT JUN 18 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-192100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT SAT JUN 18 2011 /247 PM MDT SAT JUN 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN NEBRASKA THIS AFTERNOON. LARGE HAIL AND WIND DAMAGE ARE THE PRIMARY CONCERN FROM THESE STORMS. STORM MOTION WILL BE EAST AT BETWEEN 20 AND 30 MPH...WHICH WILL CARRY THE STORMS ACROSS THE SAND HILLS AND SOUTHWEST NEBRASKA THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED SUNDAY AFTERNOON AND SUNDAY NIGHT. AN UPPER LEVEL TROUGH WILL TRANSITION EAST FROM THE INTER MOUNTAIN WEST TOWARD THE GREAT PLAINS ON SUNDAY. IN ADVANCE OF THIS SYSTEM...A SURFACE LOW WILL DEEPEN OVER EASTERN COLORADO...LIFTING A WARM FRONT NORTH OVER THE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS THE HIGH PLAINS OF WESTERN NEBRASKA AND PUSH EAST. SUPER CELLS WITH LARGE HAIL...DAMAGING WINDS...AND STRONG TORNADOES WILL BE POSSIBLE FROM THE INITIAL DEVELOPMENT. AS THE EVENING PROGRESSES...THE SEVERE STORMS WILL CONGEAL INTO AN INTENSE LINEAR CONVECTIVE COMPLEX...WITH EXTREMELY STRONG WIND GUSTS AND LARGE HAIL POSSIBLE OVERNIGHT. INDICATIONS ARE HEAVY RAIN WILL FALL SUNDAY AFTERNOON THROUGH MONDAY NIGHT WITH RAINFALL TOTALS APPROACHING OR EXCEEDING 3 INCHES IN SOME AREAS. PARTS OF WESTERN NEBRASKA AND NORTH CENTRAL NEBRASKA APPEAR MOST FAVORED AS AN UPPER LEVEL LOW IS EXPECTED TO DEEPEN ACROSS SOUTHWESTERN AND TRACK NORTHEAST THROUGH NORTH CENTRAL NEBRASKA. IF THIS HEAVY RAIN DEVELOPS IN THE NORTH PLATTE BASIN BELOW LAKE MCCONAUGHY...A SIGNIFICANT RISE WOULD OCCUR ON THE NORTH PLATTE RIVER IN NORTH PLATTE WORSENING THE FLOODING AT THAT LOCATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS WEST OF HIGHWAY 61. ON SUNDAY...SPOTTER ACTIVATION IS LIKELY FOR THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 18, 2:44 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 144 PM MDT SAT JUN 18 2011 NEZ022-182030- GARDEN NE- 144 PM MDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN COUNTY UNTIL 230 PM MDT... AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LISCO...OR 21 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RICHARDSON LAKE AROUND 155 PM MDT. DOGTOWN FLATS AROUND 220 PM MDT. DEER LAKE AROUND 230 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JACOBS
Local storm report, Jun 18, 3:38 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 12 N OSHKOSH 41.58N 102.34W
06/18/2011 M0.25 INCH GARDEN NE PUBLIC
&&
VAN PELTLocal storm report, Jun 18, 4:24 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
06/18/2011 M0.50 INCH GARDEN NE CO-OP OBSERVER
&&
VAN PELTLocal storm report, Jun 18, 5:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
510 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 9 SW ARTHUR 41.48N 101.81W
06/18/2011 M0.88 INCH ARTHUR NE PUBLIC
PUBLIC REPORTED DIME AND NICKEL SIZED HAIL COVERING THE
GROUND 9 MILES SW OF ARTHUR.
&&
VAN PELTSpecial weather statement, Jun 18, 5:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM CDT SAT JUN 18 2011 NEZ035-036-057-059-182315- ARTHUR NE-KEITH NE-LINCOLN NE-MCPHERSON NE- 529 PM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...MCPHERSON... NORTHWESTERN LINCOLN AND NORTHERN KEITH COUNTIES UNTIL 615 PM CDT/515 PM MDT/... AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THREE MILE LAKE TO BUCKTAIL LAKE TO LEMOYNE...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... TRYON... THREE MILE LAKE... DIAMOND BAR LAKE... SAND BEACH LAKE... SCHNICK LAKE... HIGHWAY 92 MILE MARKER 180... HIGHWAY 92 MILE MARKER 200... POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:19 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 56 min |
| Jun 18, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.